Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 328, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 2, 2012, 1:09 AM EDT for Wilkes County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 1:09 AM EDT (05:09 UTC)
- Expired
- Aug 2, 2012, 1:49 AM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 1:14 AM EDT | TSTM WND DMG | 6 E Boomer, NC | TREES AND POWERLINES DOWN ALONG STATE ROUTE 16 JUST SOUTH OF MORAVIAN FALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475
WUUS51 KRNK 020509
SVRRNK
NCC193-020615-
/O.NEW.KRNK.SV.W.0328.120802T0509Z-120802T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 AM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 215 AM EDT.
* AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROARING RIVER TO NORTH
WILKESBORO TO WILKESBORO RESERVOIR...OR ALONG A LINE EXTENDING FROM
RONDA TO NORTH WILKESBORO TO 8 MILES SOUTH OF WILBAR...AND MOVING
SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILKESBORO...
CLINGMAN...
WILKESBORO RESERVOIR...
WINDY GAP...
BOOMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3600 8132 3616 8140 3621 8112 3627 8088
3605 8089 3605 8099 3602 8107 3603 8115
3602 8117 3603 8121
TIME...MOT...LOC 0510Z 346DEG 14KT 3618 8100 3614 8113
3614 8132
$$
JH2 follow-up statements
473
WWUS51 KRNK 020531
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 AM EDT THU AUG 2 2012
NCC193-020615-
/O.CON.KRNK.SV.W.0328.000000T0000Z-120802T0615Z/
WILKES NC-
131 AM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTHERN WILKES COUNTY...
AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MORAVIAN FALLS...OR NEAR BOOMER...MOVING SOUTH AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MORAVIAN FALLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3600 8132 3615 8131 3618 8113 3621 8089
3605 8089 3605 8099 3602 8107 3603 8115
3602 8117 3603 8121
TIME...MOT...LOC 0532Z 346DEG 14KT 3608 8120
$$
JH016
WWUS51 KRNK 020549
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 AM EDT THU AUG 2 2012
NCC193-020559-
/O.CAN.KRNK.SV.W.0328.000000T0000Z-120802T0615Z/
WILKES NC-
149 AM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILKES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3600 8132 3615 8131 3618 8113 3621 8089
3605 8089 3605 8099 3602 8107 3603 8115
3602 8117 3603 8121
TIME...MOT...LOC 0549Z 346DEG 14KT 3602 8118
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:06 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 2, 1:06 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 106 AM EDT THU AUG 2 2012 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST BUT DISSIPATE OVER WEST VIRGINIA TONIGHT. UPPER LEVEL HIGH PRESSURE WILL EXPAND OVER THE SOUTHEAST AND THE MIDDLE ATLANTIC THROUGH THE WEEKEND. A COLD FRONT WILL DROP SOUTH FROM THE GREAT LAKES AND THE OHIO VALLEY EARLY NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... UPPER LEVEL DISTURBANCE MOVING ACROSS EXTREME SW VA AND NW NC IS PROVIDING LIFT FOR CLUSTER OF SHRA/TSRA. THIS ACTIVITY IS FEEDING OFF AXIS OF INSTABILITY...1000-1500 J/KG RIBBON OF MLCAPE WHICH RUNS FROM THE NW NC MTNS INTO THE PIEDMONT OF NC. MAIN CONCERN IS POTENTIAL FOR REGENERATING STORM CELLS ALONG UPWIND FLANK...YEILDING REPEAT HEAVY RAINFALL OVER THE SAME AREA. CONCERN NEXT FEW HOURS WILL BE ASHE/WILKES COUNTIES WHERE CELL MERGERS HAVE TAKEN PLACE...RAINFALL OF SEVERAL INCHES IS LIKELY. ELSEWHERE ACROSS THE CWA...DEALING WITH CONVECTIVE DEBRIS...SKIES PARTLY CLOUDY. STILL ANTICIPATE SOME PATCHY FOG BY DAYBREAK...TEMPS BOTTOMING OUT IN THE 60S. IN THE WAKE OF THE UPPER LEVEL SHORT WAVE DEWPOINTS EXPECTED TO FALL ABOUT 3-5F BY THURSDAY AFTERNOON. THIS LULL IN LOW LEVEL MOISTURE AND LACK OF UPPER LEVEL FORCING SHOULD YEILD LESS OF A DEEP CONVECTIVE THREAT...ONLY EXPECTING AN ISOLATED STORM ALONG THE SW SPINE OF THE BLUE RIDGE OR THE PIEDMONT THURSDAY PM AT MOST. WITH H85 TEMPS REACHING +20C TACK ON A FEW MORE DEGREES FOR MAX T IN COMPARISON TO WEDNESDAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... AS OF 230 PM EDT WEDNESDAY... OTHER THAN FOR A RENEGADE EVENING TSRA SW TIER THURSDAY EVENING EXPECT MAINLY DRY WEATHER TO LINGER INTO THURSDAY NIGHT. HOWEVER HIGH 5H HEIGHTS WILL START TO BREAK DOWN BY THE END OF THE WEEK AS THE SURFACE HIGH SLIDES FARTHER OFFSHORE AND WEAK IMPULSES ROUND THE UPPER RIDGE TO THE WEST. THIS ALONG WITH WEAK RETURN FLOW AND INCREASING PWATS WILL BRING SCATTERED SHRA/TSRA CHANCES BACK BY FRIDAY AFTERNOON...WITH BEST COVERAGE ACROSS THE WEST WHERE WILL CARRY CHANCE POPS. PATTERN SHOULD EVOLVE BACK TO MORE OF A WEAK TROFFINESS NATURE FRIDAY NIGHT INTO SATURDAY WITH MODELS INDICATING A BETTER SHORTWAVE HEADING INTO WEST BY SAT AFTERNOON. THIS COMBINED WITH HEATING AND MOISTURE MAY MAKE FOR MORE ORGANIZED TSRA COVERAGE ESPCLY BLUE RIDGE WEST WHERE HAVE UPPED POPS BUT KEPT BELOW LIKELYS FOR NOW. OTRW PC AND HOT ON FRIDAY WITH HIGHS PUSHING THE LOW/MID 90S EAST AND UPPER 80S MOUNTAINS. SHOULD BE SLIGHTLY COOLER ALTHOUGH STILL MUGGY GIVEN MORE CLOUDS/SHRA SATURDAY AFTERNOON WHICH MAY KEEP HIGHS A BIT LOWER OVER THE WEST BUT STILL 90ISH SE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 115 PM EDT WEDNESDAY... WEAK UPPER TROFFINESS WILL LINGER ACROSS THE REGION FOR THE LAST PART OF THE WEEKEND WITH DEEPER MOISTURE IN PLACE SUNDAY AHEAD OF A STRONGER SHORTWAVE TROF APPROACHING FROM THE NW. THIS SHOULD RESULT IN A ANOTHER ROUND OF SCATTERED SHRA/TSRA SAT EVENING AND AGAIN SUNDAY AFTERNOON ESPCLY MOUNTAINS WHERE WILL BE CLOSER TO THE UPSTREAM SURFACE COLD FRONT...AND WITHIN THE PRECEDING DEEPER SW TO NE MOISTURE LOBE. THIS FRONT LOOKS TO PUSH SE TOWARD THE AREA MONDAY BEFORE EITHER STALLING NEARBY OR PERHAPS LIMPING THROUGH BY TUESDAY MORNING AS THE 5H TROF LIFTS OUT TO THE NE. THUS LIKE SLOWER PROGRESSION OF THE BOUNDARY ALLOWING PRE-FRONTAL OUTFLOW TO INTERACT WITH HEATING/MOISTURE FOR BETTER COVERAGE OF STORMS MONDAY AFTERNOON/EVENING. CONVECTIVE LINE MAY TAKE THE FRONT TO THE SE MONDAY NIGHT RESULTING IN SOME DRYING ESPCLY NORTH AND WEST TUESDAY INTO WEDNESDAY BUT QUITE UNCERTAIN AT THIS POINT. THEREFORE KEEPING SOME LOW POPS SOUTHEAST BOTH DAYS AND ISOLATED CHANCES WESTERN RIDGES WEDNESDAY AFTERNOON FOR WEAK RETURN FLOW POP UP STORMS. OTRW TEMPS RATHER CLOSE TO IF NOT A BIT ABOVE NORMAL...WITH HIGHS MAINLY 80S EXCEPT AROUND 90 SE THRU THE PERIOD. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 200 AM EDT THURSDAY... CLUSTER OF STRONG SLOW MOVING THUNDERSTORMS VCNTY OF THE NC MTNS MAY IMPACT INT/GSO. ASIDE FROM THIS ACTIVITY MAINLY VFR. DO ANTICIPATE THE DEVELOPMENT OF SOME PATCHY MVFR/IFR CIGS/VSBYS TOWARD DAYBREAK...PER DEVELOPMENT OF LATE NIGHT/EARLY MORNING FOG. ANY FOG OR LOW CLOUDS WILL BE TEMPORARY AND LIFT BY LATE MORNING. ISOLATED STORM THREAT EXISTS AGAIN THURSDAY AFTERNOON AND FRIDAY. ASIDE FROM THIS THREAT...ANTICIPATE VFR. DEEPER MOISTURE WILL BEGIN TO RETURN OVER THE WEEKEND WITH DIURNAL BOUTS OF SHOWERS AND STORMS LIKELY WITH MOSTLY AFTERNOON/EVENING MVFR CONDITIONS POSSIBLE AT TIMES SATURDAY AND SUNDAY. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM OVERNIGHT VALLEY FOG. STORM'S MAY BE MORE NUMEROUS ON MONDAY AS A COLD FRONT DROPS SOUTHEAST OUT OF THE OHIO VALLEY AND GREAT LAKES. && .CLIMATE... JULY 2012 WAS THE WARMEST JULY SINCE RECORD KEEPING BEGAN IN ROANOKE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/PM NEAR TERM...PM SHORT TERM...JH LONG TERM...JH AVIATION...KK/KM CLIMATE...
Hazardous weather outlook, Aug 1, 4:22 PM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT WED AUG 1 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-022030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 422 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED DAMAGING WINDS/SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 10:52 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 PM EDT WED AUG 1 2012
VAZ013-020345-
PULASKI VA-
1052 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PULASKI COUNTY...
AT 1048 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR DUBLIN AROUND 1100 PM AND PARROTT AROUND 1145
PM.
LAT...LON 3720 8076 3725 8061 3723 8062 3718 8059
3721 8053 3720 8051 3718 8057 3714 8053
3715 8056 3713 8059 3709 8075 3716 8080
RABSpecial weather statement, Aug 1, 11:27 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT WED AUG 1 2012
NCZ001-018-019-020430-
ASHE NC-WATAUGA NC-WILKES NC-
1127 PM EDT WED AUG 1 2012
...CLUSTERS OF STRONG THUNDERSTORMS TO AFFECT ASHE...WATAUGA...AND
WILKES COUNTIES...
AT 1122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOONE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR LANSING AROUND 1140 PM...BOONE AROUND 1145
PM...SANDS AROUND 1150 PM...RUTHERWOOD AROUND 1205 AM...AHO AROUND
1215 AM AND FLEETWOOD AROUND 1220 AM.
LAT...LON 3658 8155 3658 8143 3643 8126 3640 8126
3639 8124 3637 8125 3637 8123 3608 8145
3609 8152 3611 8155 3612 8171 3619 8186
RABSpecial weather statement, Aug 1, 11:45 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 PM EDT WED AUG 1 2012
NCZ019-020445-
WILKES NC-
1145 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 1139 PM EDT...CLUSTERS OF STRONG THUNDERSTORM WERE DEVELOPING
ACROSS WILKES COUNTY..NEAR DOCKERY...JUST WEST OF WILKESBORO...AND
NEAR MCGRADY. ADDITIONAL STRONG THUNDERSTORMS WERE MOVING INTO
NORTHWEST WILKES COUNTY FROM ASHE COUNTY. ALL STORMS WERE MOVING
EAST AT 5 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH ALL OF THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3608 8145 3611 8154 3615 8150 3620 8146
3622 8147 3630 8141 3629 8137 3636 8137
3637 8134 3636 8127 3639 8120 3632 8087
3606 8088 3603 8106
RABLocal storm report, Aug 2, 12:05 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL JEFFERSON 36.42N 81.47W
08/02/2012 E1.00 INCH ASHE NC 911 CALL CENTER
PUBLIC REPORTED QUARTER-SIZED HAIL IN JEFFERSON.
&&
RABLocal storm report, Aug 2, 12:24 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1224 AM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL JEFFERSON 36.42N 81.47W
08/02/2012 E1.00 INCH ASHE NC PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL IN JEFFERSON.
1220 AM HAIL WILKESBORO 36.14N 81.16W
08/02/2012 E0.75 INCH WILKES NC PUBLIC
&&
RABSpecial weather statement, Aug 2, 12:42 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1242 AM EDT THU AUG 2 2012
NCZ003-019-020-020545-
SURRY NC-WILKES NC-YADKIN NC-
1242 AM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT SURRY...WILKES AND YADKIN
COUNTIES...
AT 1240 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF NORTH WILKESBORO...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WINDY GAP AROUND 100 AM...ROARING RIVER
AROUND 130 AM...CLINGMAN AROUND 140 AM AND RONDA AROUND 145 AM.
LAT...LON 3634 8098 3640 8065 3604 8065 3605 8099
3603 8106
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:27 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 63 min |
| Aug 1, 11:35 PM EDT | Severe Thunderstorm Warning | RNK | Watauga | 55 min |
| Aug 1, 11:45 PM EDT | Special Weather Statement | RNK | Wilkes | 60 min |
| Aug 1, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 56 min |
| Aug 2, 12:08 AM EDT | Severe Thunderstorm Warning | RNK | Ashe, Wilkes | 82 min |
| Aug 2, 12:15 AM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Wilkes | 4 hr |
| Aug 2, 12:29 AM EDT | Flash Flood Warning | RNK | Ashe, Wilkes | 2 hr |
| Aug 2, 12:42 AM EDT | Special Weather Statement | RNK | Yadkin | 63 min |
| Aug 2, 12:48 AM EDT | Flash Flood Warning | RNK | Wilkes | 109 min |
| Aug 2, 1:48 AM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 32 min |
| Aug 2, 6:32 PM EDT | Special Weather Statement | RNK | Rockingham | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.